Regularization for a class of ill-posed evolution problems in Banach space

Matthew A. Fury, Rhonda J. Hughes

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We study evolution equations in Banach space, and provide a general framework for regularizing a wide class of ill-posed Cauchy problems by proving continuous dependence on modeling for nonautonomous equations. We approximate the ill-posed problem by a well-posed one, and obtain Hölder-continuous dependence results that provide estimates of the error for a class of solutions under certain stabilizing conditions. For examples that include the linearized Korteweg-de Vries equation and the Schrödinger equation in L p,p≠2, we obtain a family of regularizing operators for the ill-posed problem. This work extends to the nonautonomous case several recent results for ill-posed problems with constant coefficients.

Original languageEnglish (US)
Pages (from-to)191-212
Number of pages22
JournalSemigroup Forum
Volume85
Issue number2
DOIs
StatePublished - Oct 1 2012

Fingerprint

Evolution Problems
Ill-posed Problem
Regularization
Banach space
Continuous Dependence
Nonautonomous Equation
Korteweg-de Vries Equation
Evolution Equation
Cauchy Problem
Class
Coefficient
Operator
Modeling
Estimate

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory

Cite this

@article{85aaeaff0a104b558b37127b1827131e,
title = "Regularization for a class of ill-posed evolution problems in Banach space",
abstract = "We study evolution equations in Banach space, and provide a general framework for regularizing a wide class of ill-posed Cauchy problems by proving continuous dependence on modeling for nonautonomous equations. We approximate the ill-posed problem by a well-posed one, and obtain H{\"o}lder-continuous dependence results that provide estimates of the error for a class of solutions under certain stabilizing conditions. For examples that include the linearized Korteweg-de Vries equation and the Schr{\"o}dinger equation in L p,p≠2, we obtain a family of regularizing operators for the ill-posed problem. This work extends to the nonautonomous case several recent results for ill-posed problems with constant coefficients.",
author = "Fury, {Matthew A.} and Hughes, {Rhonda J.}",
year = "2012",
month = "10",
day = "1",
doi = "10.1007/s00233-011-9353-3",
language = "English (US)",
volume = "85",
pages = "191--212",
journal = "Semigroup Forum",
issn = "0037-1912",
publisher = "Springer New York",
number = "2",

}

Regularization for a class of ill-posed evolution problems in Banach space. / Fury, Matthew A.; Hughes, Rhonda J.

In: Semigroup Forum, Vol. 85, No. 2, 01.10.2012, p. 191-212.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Regularization for a class of ill-posed evolution problems in Banach space

AU - Fury, Matthew A.

AU - Hughes, Rhonda J.

PY - 2012/10/1

Y1 - 2012/10/1

N2 - We study evolution equations in Banach space, and provide a general framework for regularizing a wide class of ill-posed Cauchy problems by proving continuous dependence on modeling for nonautonomous equations. We approximate the ill-posed problem by a well-posed one, and obtain Hölder-continuous dependence results that provide estimates of the error for a class of solutions under certain stabilizing conditions. For examples that include the linearized Korteweg-de Vries equation and the Schrödinger equation in L p,p≠2, we obtain a family of regularizing operators for the ill-posed problem. This work extends to the nonautonomous case several recent results for ill-posed problems with constant coefficients.

AB - We study evolution equations in Banach space, and provide a general framework for regularizing a wide class of ill-posed Cauchy problems by proving continuous dependence on modeling for nonautonomous equations. We approximate the ill-posed problem by a well-posed one, and obtain Hölder-continuous dependence results that provide estimates of the error for a class of solutions under certain stabilizing conditions. For examples that include the linearized Korteweg-de Vries equation and the Schrödinger equation in L p,p≠2, we obtain a family of regularizing operators for the ill-posed problem. This work extends to the nonautonomous case several recent results for ill-posed problems with constant coefficients.

UR - http://www.scopus.com/inward/record.url?scp=84866455112&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84866455112&partnerID=8YFLogxK

U2 - 10.1007/s00233-011-9353-3

DO - 10.1007/s00233-011-9353-3

M3 - Article

AN - SCOPUS:84866455112

VL - 85

SP - 191

EP - 212

JO - Semigroup Forum

JF - Semigroup Forum

SN - 0037-1912

IS - 2

ER -